MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND PLUS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND PLUS; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFP60
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported the tracheostomy in question broke, the cannula came away from the adaptor where it meets the outer cannula ? an emergency tracheostomy change had to be performed but no harm was done.Once the emergency trache change was done, no other intervention/treatment was required and the issues was resolved.
 
Additional Manufacturer Narrative
Two (2) photos were attached to the complaint created.Photos showed a tube detached from connector.No other analysis was performed.Based on the analysis conducted in the sample provided, the failure mode reported was confirmed, and the occurrence of this failure condition could be caused by mishandling of the device during unload.The root cause was traced to manufacturing.For corrective action, a customer complaint notification was made to production personnel to explain the importance of following or adhering to the manufacturing procedure.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TUBES NEO/PED FLEXTEND PLUS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
crown way
minneapolis, MN 55442
MDR Report Key15716977
Report Number3012307300-2022-26641
Device Sequence Number4897292
Product Code JOH
UDI-Device Identifier15021312516821
UDI-Public15021312516821
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number60PFP60
Device Catalogue Number60PFP60
Device Lot Number3982663
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown